DOI 10.1097/wnf.0000000000000059
Hyperthyroid rage: when bipolar disorder hides the real disorder.
Аннотация
Long-term lithium therapy has been associated with euthyroid goiter, hypothyroidism, and less commonly, hyperthyroidism. We report a case of a 19-year-old male patient with schizoaffective disorder who was hospitalized after trying to suffocate his mother. Severe psychomotor agitation persisted despite the high dose of antipsychotics. Initial laboratory tests showed elevated creatine kinase and free thyroxine. Lithium was replaced by sodium valproate, and new laboratory tests were obtained. After lithium discontinuation, the patient had a rapid improvement in agitation and tremors. Antithyroid drugs were not necessary, suggesting the diagnosis of lithium-associated thyrotoxicosis that progressed to spontaneous remission. There are only 2 other reports of lithium-associated thyrotoxicosis successfully treated with lithium withdrawal. Even patients on long-term use of lithium are not free from having acute thyroid dysfunction and may present with treatment-resistant symptoms.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.